Swollen feet after Tummy tuck. Any suggestions? (photos)

I had my tummy tuck (including muscle repair) and Lipo On June 30th and from July 1st through July 11th I was taking 40mg enoxaparin injection. I was limited walking for the first three days( using bathroom, changing/cleaning myself) and slowly increasing my activity level including climbing stairs, and going on daily outings. I have had two post op appointments and I was told to that my feet swelling is normal. My question is it normal for my feet to be this swollen or should I alert my PCP?

Doctor Answers 2

Swelling of feet after tummy tuck

Swelling of the lower extremities is common after a tummy tuck. There are a variety of factors contributing to this tendency. They include pressure on the blood vessels from the surgery and/or compression binders as well as general fluid retention caused by the trauma of surgery. Although swelling is generally considered normal and benign, it is still  important that your surgeon is aware of this. One cause of lower extremity swelling is deep venous thrombosis, i.e. blood clots in the deep veins. There may be serious consequences from this condition and your surgeon can make a determination as to the need for any further diagnostic testing or treatment. Best wishes and I hope you enjoy your new tummy.


Sacramento Plastic Surgeon
4.9 out of 5 stars 41 reviews

Swollen feet

Hello,  thank you for your question and photos. Swollen feet are a common sign of fluid retention after surgery. This will gradually decrease after a few more days. Some patients I prescribe Furosemida 20 mg every 8 hrs a very useful diuretic on these cases.  Have a great day.   My best wishes. 

Derby Sang Caputo, MD
Dominican Republic Plastic Surgeon
5.0 out of 5 stars 63 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.